MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY

BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY
Model Number M00568520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive one step button was used during a gastrostomy procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the snare was broken.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.D4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.H6 (device codes): problem code 1069 captures the reportable event of snare loop wire broken.H10: visual examination of the returned device revealed that the loop was retracted when received.The handle cannula (handle rod) pulled out of the active cord insert.The active cord insert was returned with the device.The handle cannula was found to be properly crimped at proximal end securing the cable inside the cannula and score marks from the screw were visible on the handle cannula (handle rod).The screw tip was not flattened.The complaint was not consistent with the reported event of snare loop wire broken.Based on the information available and the analysis performed the investigation conclusion code for the complaint event will be documented as human factor engineering device difficult to assemble due to problems traced to inadequate design of the component parts and/or assembly steps resulting in the device not being able to be assembled correctly.An investigation is opened to address this issue.
 
Event or Problem Description

Brand Name
ENDOVIVE ONE STEP BUTTON
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8187799
Report Number3005099803-2018-62101
Device Sequence Number11087773
Product Code KGC
UDI-Device Identifier08714729149231
UDI-Public08714729149231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00568520
Device Catalogue Number6852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1